Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Truncation and Tests of Hypotheses

Om P. Aggarwal and Irwin Guttman
The Annals of Mathematical Statistics
Vol. 30, No. 1 (Mar., 1959), pp. 230-238
Stable URL: http://www.jstor.org/stable/2237139
Page Count: 9
  • Read Online (Free)
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Truncation and Tests of Hypotheses
Preview not available

Abstract

This paper examines the loss of power when using tests based on the assumption that the variable being sampled has a "complete" normal distribution when in fact the distribution is a "truncated" one. The cases considered here are for small sample sizes and "symmetric" truncation, while the hypothesis considered is the one-sided testing for the mean of a normal distribution. Some tables are computed and it appears that an appreciable loss occurs only in the size of the test. The loss in power is found to decrease very rapidly with the distance of the alternative value of the mean from the one tested and also with the distance of the truncation from the mean.

Page Thumbnails

  • Thumbnail: Page 
230
    230
  • Thumbnail: Page 
231
    231
  • Thumbnail: Page 
232
    232
  • Thumbnail: Page 
233
    233
  • Thumbnail: Page 
234
    234
  • Thumbnail: Page 
235
    235
  • Thumbnail: Page 
236
    236
  • Thumbnail: Page 
237
    237
  • Thumbnail: Page 
238
    238